MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported sensor has been returned and investigated.Visual inspection has been performed on the returned sensor and no issues were observed with the sensor or with the adhesive pads.Blood was present on the adhesive and sensor plug's snaps were curled indicating that the sensor was inserted properly.A review of the dhrs (device history review) showed no rework or deviations at the time of manufacture.The complaint is not confirmed.
 
Event or Problem Description
A healthcare provider reported that on (b)(6) 2018 a customer¿s adc freestyle libre sensor detached while removing her clothes.Customer began to experience ¿sweating of hands, she became irritated and her stomach got itchy¿.Customer contacted her endocrinologist and was instructed to self-administer a glucagon injection.No additional treatment was required.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The customer's products have been requested for investigation.A follow-up report will be filed once the product is returned or additional information is obtained.The date of manufacture is unknown.The date listed is the date when abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7815298
Report Number2954323-2018-06376
Device Sequence Number186203
Product Code PZE
UDI-Device Identifier00357599000851
UDI-Public00357599000851
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight82